Missouri Journal of Mathematical Sciences

Ideals in Dorroh Extensions of Rings

G. Alan Cannon and Kent M. Neuerburg

Full-text: Open access

Abstract

The Dorroh extension is typically applied to embed a ring without unity into a ring containing unity. However, de Alwis investigated the ring resulting from applying this extension to the ring of integers. We show that the Dorroh extension of any ring with unity is isomorphic to a direct product of rings. Using this isomorphism we are able to verify the results of de Alwis and extend them to the Dorroh extension of any ring with unity. Also, given any ring $R$, we give conditions under which an ideal of the Dorroh extension $\mathbb{Z} * R$ can be expressed as a product (in the extension) of an ideal in $\mathbb{Z}$ and an ideal in $R$.

Article information

Source
Missouri J. Math. Sci., Volume 20, Issue 3 (2008), 165-168.

Dates
First available in Project Euclid: 14 September 2011

Permanent link to this document
https://projecteuclid.org/euclid.mjms/1316032775

Digital Object Identifier
doi:10.35834/mjms/1316032775

Zentralblatt MATH identifier
1174.16001

Subjects
Primary: 16D25: Ideals
Secondary: 16S99: None of the above, but in this section

Citation

Cannon, G. Alan; Neuerburg, Kent M. Ideals in Dorroh Extensions of Rings. Missouri J. Math. Sci. 20 (2008), no. 3, 165--168. doi:10.35834/mjms/1316032775. https://projecteuclid.org/euclid.mjms/1316032775


Export citation